Alert archive / New York / Special Weather Statements in 2015
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jun 11, 2015, 10:02 AM EDT for Monroe County, New York. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2015, 10:02 AM EDT (14:02 UTC)
- Expired
- Jun 11, 2015, 11:00 AM EDT
- In force
- 58 min
- Issued by
- NWS Buffalo, NY
County Monroe County, NY
The radar
The Buffalo radar (KBUF), 103 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
596 WWUS81 KBUF 111402 SPSBUF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1002 AM EDT THU JUN 11 2015 NYZ003-111500- MONROE- 1002 AM EDT THU JUN 11 2015 ...MINOR FLOODING POSSIBLE ON IRONDEQUOIT CREEK NEAR ELLISON PARK... * AT 1000 AM EDT...A GAUGE ON IRONDEQUOIT CREEK INDICATED A LEVEL OF 9.2 FEET. THIS LEVEL WILL TYPICALLY CAUSE MINOR FLOODING AT ELLISON PARK AND MAY ALSO IMPACT BLOSSOM ROAD WHERE IT CROSSES THE CREEK IN ELLISON PARK. THOSE LOCATED ALONG IRONDEQUOIT CREEK MAY EXPERIENCE MINOR FLOODING OR PONDING OF WATER NEAR THE CREEK. * THESE HIGH LEVELS ARE DUE TO HEAVY RAIN FROM LAST NIGHT. IT TYPICALLY TAKES A LONG TIME FOR WATER TO DROP ON IRONDEQUOIT CREEK AND HIGH LEVELS THROUGH THIS AFTERNOON. THE CREEK IS EXPECTED TO START TO DROP LATE THIS AFTERNOON AND TO CONTINUE THROUGH TONIGHT. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS...THE WATER MAY BE DEEPER THAN YOU THINK. LAT...LON 4304 7749 4316 7754 4315 7745 4304 7744 TIME...MOT...LOC 1354Z 240DEG 49KT 4311 7746 $$ APFFEL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 11, 7:53 AM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 11, 7:53 AM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 753 AM EDT THU JUN 11 2015 .SYNOPSIS... HIGH PRESSURE WILL BUILD ACROSS THE GREAT LAKES TODAY BRINGING A DAY OF AMPLE SUNSHINE AND COMFORTABLE HUMIDITY LEVELS. WARMER MORE HUMID CONDITIONS WILL RETURN FOR FRIDAY AND SATURDAY...ALONG WITH THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH TONIGHT/... TODAY LOOKS RATHER QUIET AS HIGH PRESSURE BUILDS INTO THE REGION. THIS WILL BRING DRIER AND LESS HUMID AIR INTO WESTERN AND NORTH CENTRAL NEW YORK. FEW CLOUDS EXPECTED WITH JUST SOME SCATTERED DIURNAL CLOUD AND SOME PATCHY CIRRUS LEVEL CLOUDINESS. EXPECT HIGHS IN THE MID TO UPPER 70S IN MOST LOCATIONS...WITH ONSHORE FLOW KEEPING THE LAKE ONTARIO SHORE COOLER. LOW PRESSURE FROM THE UPPER MIDWEST WILL LIFT INTO THE CENTRAL GREAT LAKES TONIGHT...WITH THE ASSOCIATED SURFACE WARM FRONT STARTING TO RETURN NORTH. THIS SHOULD INCREASE CLOUD COVER BUT ANY PRECIPITATION SHOULD HOLD OFF UNTIL FRIDAY. OVERNIGHT LOWS SHOULD BE IN THE MID 50S TO LOWER 60S. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... LOW PRESSURE CENTERED OVER SOUTHERN LAKE HURON FRIDAY MORNING WILL TRACK TO THE EAST AND PASS OVER LAKE ONTARIO FRIDAY EVENING. THE WARM FRONT PRECEDING THE LOW WILL MOVE INTO THE SAINT LAWRENCE VALLEY WITH A 40-50KT 850MB JET FORCING WARM AND MOIST AIR ACROSS THE FRONTAL BOUNDARY. EXPECT THE HEAVIEST RAIN TO REMAIN NORTH OF LAKE ONTARIO DURING FRIDAY WITH A WARM AND MUGGY AIRMASS ACROSS THE FORECAST AREA AND HIGH TEMPERATURES IN THE 80S ACROSS THE REGION... LOWER TO MID 80S FOR MUCH OF THE AREA BUT TO THE UPPER 80S ALONG THE LAKE PLAINS SOUTH OF LAKE ONTARIO. THE SURFACE LOW WILL CONTINUE EASTWARD AND THE TRAILING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA DURING FRIDAY EVENING AND NIGHT. VERY HIGH PRECIPITABLE WATER VALUES NEAR 2 INCHES WILL INDICATE THE POTENTIAL OF HEAVY RAIN ASSOCIATED WITH THE CONVECTION. WILL CARRY MENTION OF HEAVY RAIN. LOW TEMPS FRIDAY NIGHT WILL BE GENERALLY IN THE MID 60S. AS THE LOW PRESSURE CENTER MOVES EAST OF THE REGION BY SATURDAY MORNING...THE FRONTAL BOUNDARY WILL SAG SOUTH ACROSS PENNSYLVANIA TO VIRGINIA. UPPER RIDGE WILL BUILD ACROSS THE GREAT LAKES AS SURFACE HIGH PRESSURE SETTLES IN ACROSS MICHIGAN BY SATURDAY AFTERNOON. THERE WILL REMAIN A LINGERING LOW CHANCE OF AFTERNOON SHOWERS ACROSS THE SOUTHERN TIER BUT SUBSIDENCE WILL SUPPRESS THE POTENTIAL OF RAIN ELSEWHERE. HIGH TEMPS ON SATURDAY WILL BE IN THE MID TO UPPER 70S. RIDGING WILL CROSS THE LOWER GREAT LAKES SATURDAY NIGHT AND SUNDAY. THIS WILL PROVIDE FAIR DRY WEATHER FOR THE MAJORITY OF THE FORECAST AREA...ALTHOUGH A SHOWER OR THUNDERSTORM CANNOT BE RULED NEAR THE PENNSYLVANIA BORDER. TEMPERATURES ON SUNDAY ARE EXPECTED TO REACH THE UPPER 70S TO NEAR 80. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... TEMPERATURES WILL AVERAGE A FEW DEGREES ABOVE NORMAL DURING THIS PERIOD AS FLAT RIDGING WILL EXTEND FROM THE SOUTHEAST COAST BACK ACROSS TEXAS...WHILE A NEAR ZONAL FLOW WILL STRADDLE THE CANADIAN BORDER. THIS WILL KEEP A STEADY DIET OF RELATIVELY STEADY DIET OF RELATIVELY WEAK COLD FRONTS OVER THE GREAT LAKES REGION. IT WILL BE WARM AND HUMID ACROSS THE REGION ON MONDAY AS A COLD FRONT WILL PUSH ACROSS THE LOWER GREAT LAKES. WILL INCREASE POPS TO HIGH CHC...ALTHOUGH BULK OF THE DAY SHOULD BE RAIN FREE. THE FRONT WILL MAKE ITS WAY SOUTH OF REGION MONDAY NIGHT...SO ANY EVENING CONVECTION SHOULD WEAKEN AND DISSIPATE DURING THE COURSE OF THE OVERNIGHT. WHILE A SECOND COLD FRONT MAY DROP ACROSS THE REGION TUESDAY OR EARLY TUESDAY NIGHT...IT WILL HAVE LITTLE MOISTURE TO WORK WITH. WILL THUS KEEP THAT TIME FRAME MAINLY DRY WITH ONLY SLGT TO LOW CHC POPS. THE ECMWF IS DEPICTING A STALLED FRONTAL BOUNDARY ON OUR SOUTHERN DOORSTEP WEDNESDAY...SO WILL INCLUDE LOW CHC POPS TO END THE PERIOD AS WELL. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... A BUBBLE OF HIGH PRESSURE WILL KEEP ONLY SCATTERED DIURNAL CU AND CIRRUS LEVEL CLOUDINESS ACROSS THE REGION TODAY. WIDESPREAD VFR CLOUDS WILL THICKEN TONIGHT. OUTLOOK... FRIDAY THROUGH SATURDAY...VFR MOST OF THE TIME WITH A FEW PASSING SHOWERS OR ISOLATED THUNDERSTORMS. SATURDAY...BECOMING VFR. SUNDAY...VFR. MONDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND STORMS. && .MARINE... SURFACE WINDS WILL BECOME LIGHT TODAY AS HIGH PRESSURE SETTLES OVER THE AREA...CREATING LOCAL ONSHORE BREEZES BY AFTERNOON. A MOISTURE LADEN LOW PRESSURE SYSTEM WILL MOVE WEST OF THE AREA FRIDAY BRINGING A WARM FRONT INTO THE REGION BY LATE FRIDAY FOLLOWED BY A COLD FRONTAL PASSAGE. OTHER THAN WITHIN THUNDERSTORMS FRIDAY AND SATURDAY...WINDS DO NOT APPEAR TO BE ENOUGH TO CREATE SMALL CRAFT ADVISORY CONDITIONS THROUGH MONDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TMA NEAR TERM...TMA SHORT TERM...WCH LONG TERM...RSH AVIATION...TMA MARINE...TMA
Hazardous weather outlook, Jun 11, 3:58 AM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 358 AM EDT THU JUN 11 2015 NYZ001>008-010>014-019>021-085-120800- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 358 AM EDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-120800- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 358 AM EDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Jun 11, 9:27 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
927 AM EDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM MARINE TSTM WIND NY IRONDEQUOIT BAY 43.24N 77.53W
06/10/2015 E41 MPH LOZ043 90 COAST GUARD
16 FT SAILBOAT CAPSIZED NEAR THE ENTRANCE OF
IRONDEQUOIT BAY. 1 MARINER RESCUED BY USCG.
&&
EVENT NUMBER BUF1500117
SMITHSpecial weather statement, Jun 11, 10:02 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1002 AM EDT THU JUN 11 2015 NYZ003-111500- MONROE- 1002 AM EDT THU JUN 11 2015 ...MINOR FLOODING POSSIBLE ON IRONDEQUOIT CREEK NEAR ELLISON PARK... * AT 1000 AM EDT...A GAUGE ON IRONDEQUOIT CREEK INDICATED A LEVEL OF 9.2 FEET. THIS LEVEL WILL TYPICALLY CAUSE MINOR FLOODING AT ELLISON PARK AND MAY ALSO IMPACT BLOSSOM ROAD WHERE IT CROSSES THE CREEK IN ELLISON PARK. THOSE LOCATED ALONG IRONDEQUOIT CREEK MAY EXPERIENCE MINOR FLOODING OR PONDING OF WATER NEAR THE CREEK. * THESE HIGH LEVELS ARE DUE TO HEAVY RAIN FROM LAST NIGHT. IT TYPICALLY TAKES A LONG TIME FOR WATER TO DROP ON IRONDEQUOIT CREEK AND HIGH LEVELS THROUGH THIS AFTERNOON. THE CREEK IS EXPECTED TO START TO DROP LATE THIS AFTERNOON AND TO CONTINUE THROUGH TONIGHT. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS...THE WATER MAY BE DEEPER THAN YOU THINK. LAT...LON 4304 7749 4316 7754 4315 7745 4304 7744 TIME...MOT...LOC 1354Z 240DEG 49KT 4311 7746 APFFEL
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:14 PM EDT | Special Marine Warning | BUF | 91 min | |
| Jun 10, 8:16 PM EDT | Special Marine Warning | BUF | 59 min | |
| Jun 10, 8:48 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson | 57 min |
| Jun 10, 8:56 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Monroe | 49 min |
| Jun 10, 9:12 PM EDT | Special Marine Warning | BUF | 63 min | |
| Jun 10, 9:16 PM EDT | Severe Thunderstorm Warning | BUF | Wayne | 45 min |
| Jun 10, 9:36 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe | 26 min |
| Jun 10, 9:40 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Ontario, Wayne | 35 min |
| Jun 10, 9:44 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Jefferson, Lewis, Oswego | 61 min |
| Jun 10, 9:46 PM EDT | Tornado Warning | BUF | Ontario | 29 min |
| Jun 10, 10:33 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 27 min |
Nearby
Special Weather Statements in New York, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.